MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number 11403001
Medical Device Problem Codes Fracture (1260); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an evlt fiber and a venacure 1470 laser unit.It was reported the laser unit burned the fiber off at the gripper section (frs gripper had caught fire).The fiber was inside the patient at the time, and was subsequently removed.A new fiber was used to complete the procedure.They requested to have the unit returned for evaluation and pm/calibration.
 
Additional Manufacturer Narrative
The customer's reported complaint description of tre-sheath tubing was burnt/melted and detached was confirmed.The returned tre-sheath complaint sample was noted to be detached at the 0cm mark with ends of tubing burnt/melted.There was no damage/fracture observed during evaluation of the returned fiber shaft.The distal end of the gold tip has remnants of the melted tre-sheath tubing, indicating that this was the source of the burnt tre-sheath tubing.This would mean end user would have activated the laser with the gold tip inside the tre-sheath tubing.The fiber should only be fired when the gold tip is positioned just distal of the tre-sheath tubing.Root cause of this event was confirmed to be handling damage to the tre-sheath tubing during use, i.E.End user firing the laser generator when the fiber tip was inside of the tre-sheath tubing.Hardware unit review: the serial number of the solero generator hardware unit used during this event was reported as (b)(6).Service case (b)(4) was opened to investigate the performance of the hardware unit in regards to this complaint event.Evaluation of the returned unit showed no damage and passed functional testing; the reported complaint event could not be duplicated.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use (dfu, 16900393-01) is provided with the fiber kit.Review of the returned complaint sample showed indication that the fiber was not used in accordance with its labeling since the fiber stop assembly was not removed and tre-sheath hub could not have been connected to the sheath-lok fitting.Dfu contains the following statements.Procedure: insert the nevertouch laser fiber into the sheath until the fiber stop assembly comes in contact with the end of the sheath hub.[see picture in dfu] remove fiber stop assembly.Pull the sheath back and lock it to the sheath-lok fitting.Confirm location of the fiber using ultrasound guidance.The nevertouch fiber end should be 2 cm below the sapheno-femoral junction when treating the gsv.Move the sliding sheath gauge until flush with the insertion site, to mark the final position of the sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22701062
Report Number1319211-2025-00033
Device Sequence Number9037431
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403001
Device Lot Number5838620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown